Alert archive / Michigan / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 6, 2010, 12:01 AM EDT for Branch County, Hillsdale County, Saint Joseph County, Michigan. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2010, 12:01 AM EDT (04:01 UTC)
- Expired
- Apr 6, 2010, 1:00 AM EDT
- In force
- 59 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 12:02 AM EDT | TSTM WND GST 50 | Mendon, MI | |
| Apr 6, 12:15 AM EDT | TSTM WND DMG | Union City, MI | TREES DOWN |
| Apr 6, 12:19 AM EDT | HAIL 1 | Union City, MI | |
| Apr 6, 12:39 AM EDT | TSTM WND DMG | 3 W Union City, MI | A TOP OF A PINE TREE WAS ACROSS A ROAD 3 MILES WEST OF UNION CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2899 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326 WUUS53 KIWX 060401 SVRIWX MIC023-059-149-060500- /O.NEW.KIWX.SV.W.0002.100406T0401Z-100406T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1201 AM EDT TUE APR 6 2010 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN NORTHERN BRANCH COUNTY IN SOUTHWEST MICHIGAN NORTHEASTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN * UNTIL 100 AM EDT * AT 1155 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED 5 MILES WEST OF MENDON...OR 7 MILES NORTHEAST OF THREE RIVERS...AND MOVING EAST AT 45 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... COLDWATER... COLON... UNION CITY AND BRONSON... QUINCY... LEONIDAS...FAIRFAX AND FINDLEY... SHERWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 4207 8477 4184 8489 4190 8550 4208 8547 TIME...MOT...LOC 0400Z 272DEG 40KT 4202 8548 WIND...HAIL 70MPH 1.00IN $$
1 follow-up statement
847
WWUS53 KIWX 060430
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 AM EDT TUE APR 6 2010
MIC149-060439-
/O.CAN.KIWX.SV.W.0002.000000T0000Z-100406T0500Z/
ST. JOSEPH MI-
1230 AM EDT TUE APR 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. JOSEPH COUNTY
IN SOUTHWEST MICHIGAN IS CANCELLED...
AT 1227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4188 8530 4208 8529 4208 8518 4207 8477
4184 8489 4186 8509
TIME...MOT...LOC 0429Z 272DEG 40KT 4201 8505
$$
MIC023-059-060500-
/O.CON.KIWX.SV.W.0002.000000T0000Z-100406T0500Z/
HILLSDALE MI-BRANCH MI-
1230 AM EDT TUE APR 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHERN BRANCH AND NORTHWESTERN HILLSDALE COUNTIES...
AT 1227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR HODUNK...OR ABOUT 6 MILES NORTHWEST OF COLDWATER...AND
MOVING EAST AT 45 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
QUINCY...SOUTH BUTLER AND MARBLE LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND QUARTER SIZE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4188 8530 4208 8529 4208 8518 4207 8477
4184 8489 4186 8509
TIME...MOT...LOC 0429Z 272DEG 40KT 4201 8505
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:49 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 5, 7:49 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 749 PM EDT MON APR 5 2010 .UPDATE... THE CWA APPEARS TO BE IN NO MAN/S LAND THIS EVENING...WITHIN A SPLIT BETWEEN ELEVATED CONVECTION AT THE NOSE OF THE H85 JET OVER NORTHERN IA AND IL WITH ADDITIONAL...STRONG CONVECTION OVER CENTRAL INDIANA THAT FIRED RIGHT ALONG THE SURFACE WARM FRONT WHICH SEPARATES DEWPOINTS IN THE LOW 40S OVER MY NORTHERN ZONES...TO THE LOWER AND MIDDLE 60S OVER SOUTHERN INDIANA. THE WARM FRONT HAS MADE NEARLY NO PROGRESS NORTHWARD OVER THE PAST 3 HOURS GIVEN THE LLEVEL COOLING IMPARTED BY THE CENTRAL INDIANA CONVECTION...AS WELL AS IT/S SLOWING OF THE DEVELOPING SOUTHWESTELRY LOW LEVEL JET. WITH A WSW STEERING FLOW EXPECTED TO CONTINUE THROUGH THE EVENING AND A WEAK SURFACE RIDGE OVER THE CWA /BUT NOW BEGINNING TO DEPART/...DON/T SEE MUCH POTENTIAL FOR SIGNIFICANT SHRA/TSRA ACTIVITY THROUGH THE EVENING. MY EXTREME SOUTHEAST ZONES MAY GET BRUSHED THROUGH 03Z WITH THE WARM FRONTAL CONVECTION...AND SO HAVE MAINTAINED CHC POPS IN THIS AREA...BUT OVER THE REMAINDER OF THE CWA LOWERED POPS TO ISO COVERAGE THROUGH THE EVENING. NEW LOCAL WRF RUN HAS A GOOD HANDLE ON THIS EVOLUTION AND SUGGESTS THAT A FEW MORE SHRAS MAY TRY TO DEVELOP AS THE H92 THETAE GRADIENT LIFTS NORTH IN RESPONSE TO STRENGTHENING/BACKING LLEVEL FLOW BY LATE THIS EVENING AS DEVELOPING PLAINS CYCLONE STARTS TO EXERT MORE INFLUENCE ON THE REGION. WITH THIS POSSIBILITY...AND STILL SOME UNCERTAINTY WITH WHERE THE SOUTHERN EDGE OF CONVECTION NOW OVER NORTHERN ILLINOIS WILL END UP...WILL NOT ALTER POPS AFTER MIDNIGHT WITH THIS UPDATE. UPDATED GRIDS/PRODUCTS ARE OUT. && .AVIATION /00Z TAFS/... TAF SITES VFR ATTM WITH CONVECTION NORTHWEST OF SBN AND SOUTHEAST OF FWA. A WARM FRONT WILL ADVANCE NORTH AND EAST...PASSING THE TERMINALS OVERNIGHT...WITH THE AREA BREAKING INTO THE WARM SECTOR OF AN APPROACHING SURFACE LOW PRESSURE SYSTEM FOR TUESDAY. AT THIS TIME...EXPECT THE WARM FRONT TO COME THROUGH WITHOUT MUCH CONVECTION...IF ANY. WITH CONTINUED MOISTENING OF THE LLEVELS IN THE VICINITY OF THE ADVANCING BOUNDARY...EXPECT A SITUATION RIPE FOR FOG...AND POSSIBLY SOME LOW STRATUS THE FURTHER NORTH AND WEST YOU GO. WILL MAINTAIN DRY AND VFR CONDITIONS THROUGH THE EVENING AND VERY EARLY MORNING HOURS BEFORE INCLUDING MVFR TEMPOS AT BOTH SBN AND FWA TOWARDS DAYBREAK. STRATUS/FOG ARE BOTH A POSSIBILITY AT SBN WHILE LACK OF ANY IN-SITU CONVECTION SUGGESTS MORE OF A VSBY CONCERN AT FWA. ANY UNFORESEEN CONVECTIVE DEVELOPMENT COULD ALTER THIS SCENARIO...SO HAVE CONSERVATIVELY KEPT VSBYS IN THE MVFR RANGE...WHICH IS ALSO SUPPORTED BY DECENT LLEVEL FLOW PROGGED DURING THIS TIMEFRAME WHICH SHOULD HELP PROMOTE LLEVEL MIXING. IFR VSBYS ARE NOT OUT OF THE QUESTION...HOWEVER. SKIES SHOULD SCATTER OUT WITH SCT 4KFT CU AT SBN AND SKC AT FWA FOR THE DAY ON TUESDAY UNDER BRISK SOUTHWEST FLOW. LLWS AGAIN A CONCERN TONIGHT...BUT IT WILL LIKELY NOT GET GOING GOING UNTIL AROUND 5Z AS WE AWAIT FOR DEVELOPING LEE CYCLONE OVER THE CENTRAL PLAINS TO SLOWLY SPREAD IT/S INFLUENCE EASTWARD. WILL ADD 40KFT WINDS AT 2KFT IN THIS PACKAGE. LIGHT WEST WINDS ARE NOW IN THE PROCESS OF SHIFTING SOUTHEASTERLY WITH SOUTHEAST WINDS 5-10KTS FOR THE OVERNIGHT. WINDS WILL SHIFT SOUTHWESTERLY AND INCREASE TO 15G25KTS OR A LITTLE STRONGER BY MID MORNING ON TUESDAY. && .PREV DISCUSSION... /ISSUED 357 PM EDT MON APR 5 2010/ SHORT TERM... DIFFICULT NR TERM PD AS IT RELATES TO CONV POTENTIAL OVERNIGHT. BUBBLE HOLDING THIS AFTN BEHIND WK SFC TROUGH THAT MOVED THROUGH THE AREA LAST NIGHT. HWVR RENEWED WMFNT DVLPG THROUGH THE PLAINS IN RESPONSE TO DEEPENING LEE SIDE LOW REFLECTION AHD OF MASSIVE WRN MID LVL TROUGH WILL MIX NWD INTO THE GREAT LAKES BY TUE. CONVN BROKE OUT EARLIER THIS MORNING ALG UPSTREAM FLANK OF SFC BNDRY...COLLOCATED W/SRN PLAINS INSTABILITY WEDGE AND NOSE OF LLJ OVR NE KS/NW MO. CLUSTER OF STORM OVR NE MO THIS AFTN WILL LIKELY MAINTAIN EWD ALG HEADY INSTABILITY GRADIENT EXTENDING EWD THROUGH SRN IN BUT RETARD NWD MIXING WMFNT EARLY ON AND WILL KEEP W/PRIOR DRY FCST THROUGH 00Z. HWVR BEYOND 00Z XPC RAMPING LLJ W/SUNSET WILL DRIVE BNDRY AND ASSOCD/UNSTABLE THETA-E POOL OVR THE MID MS VALLEY NWD AND FOSTER AT LEAST A LOW CHC FOR STORMS OVERNIGHT PARTICULARLY OVR NW IN/SW MI IN PROXIMITY TO STGR LL MASS FLUX INVOF OF NWD RETREATING WMFNT. ADVTN OF SRN PLAINS EML WILL EFFECTIVELY CAP OFF WARM SECTOR TUE/TUE NIGHT AS WRN TROUGH DEEPENS W/CORRESPONDING DOWNSTREAM HGT RISES ACRS THE OH VALLEY. WILL ESSENTIALLY HOLD CLOSE TO PREV POP/WX GRIDS OVERNIGHT/TUE AM PER LOCAL WRF RUN WHICH STEERS SECONDARY UPSTREAM CONV CLUSTER TAKING SHAPE OVR SE NW/SRN IA THIS AFTN INTO SRN LWR MI AFT MIDNIGHT. DEEP MIXING THROUGH THE WARM SECTOR WILL YIELD ANOTHER UNSEASONABLY WARM/WINDY DAY TUE. SHLD HAVE NO PROB HITTING GOING NUMBERS AND PERHAPS EVEN A BIT WARMER SOUTH HALF BASED ON DEGREE OF THERMAL RIDGING SOUTH AND COULD SEE FWA HITTING TYING RECORD HIGH OF 83. LONG TERM... DEEP UPR TROF ALONG WEST COAST THIS AFTN WILL MOVE INTO THE PLAINS ON WED WITH ASSOCIATED SFC CDFNT MOVG THROUGH THE WRN GRTLKS DURING THE DAY WITH AT LEAST ONE SFC LOW MOVG NE ALONG IT. SGFNT DIFFERENCES REMAIN IN TIMING OF FROPA ACROSS THE CWA. LEANED TOWARD SLOWER NAM DUE TO EXPECTATION THAT RATHER VIGOROUS UPR TROF WILL TEND TO DEEPEN/DIG AS IT MOVES EASTWARD INTO THE PLAINS/GRTLKS RESULTING IN SLOWER MOVEMENT AND PSBLY WK SFC WAVES ALONG FRONT. MODELS DO AGREE ON MOIST/WK INSTABILITY/STRONG SHEAR ENVIRONMENT AHEAD OF THE CDFNT SO GOING LIKELY POPS WEST WED AFTN AND EAST WED EVE WITH SVR MENTION STILL SEEMS REASONABLE. SLOWER CDFNT MOVEMENT FCST BY THE NAM COULD RESULT IN LOCALLY HEAVY RAINFALL OF 1-2" OVER ERN PORTION OF CWA, BUT GIVEN MODEL'S DIFFERENCES IN THIS REGARD, HELD OFF ADDING HEAVY RAIN TO FCST AT THIS TIME. NAM CONTS TO BE BULLISH ON PRECIP CHANCES FOR THU AS UPR TROF SWINGS THROUGH THE AREA IN WAKE OF SFC CDFNT WITH CYCLONIC LOW LEVEL FLOW CONTG. SREF/GEFS/GFS/ECMWF ALL SUGGEST POST FRONTAL AIRMASS WILL DRY OUT SUFFICIENTLY TO LIMIT SHOWER ACTIVITY AS UPR TROF PASSES. FOR CONSISTENCY SAKE AND WITH NAM STILL SUPPORTING SHOWER MENTION, LEFT A LOW POP IN FCST FOR THU. BETTER AGREEMENT AMONG MODELS ON STRENGTH OF CAA WITH H85 TEMPS FCST TO FALL TO AROUND -3C BY THU. THIS COULD KEEP SFC TEMPS IN THE 40S OVER MUCH OF THE AREA THU... FOR NOW TRENDED HIGHS DOWN ABOUT 4F INTO THE L-M50S. UPR RIDGE WILL BUILD INTO THE AREA OVER THE WEEKEND AS NEXT UPR TROF MOVES INTO WRN NORTH AMERICA. MEDIUM RANGE MODELS IN DECENT AGREEMENT THAT THIS SYSTEM WILL SHEAR OUT AS IT MOVES ACROSS CANADA RESULTING IN A WK E-W ORIENTED CDFNT SINKING SLOWLY SOUTH ACROSS THE GRTLKS SUN-MON WHILE STRONGER UPSTREAM SYSTEM DIGS INTO WRN UNITED STATES. THUS CONTD WITH DRY FCST OVER THE WEEKEND AND INTO EARLY NEXT WEEK WITH TEMPS WARMING TO MUCH ABOVE NORMAL AGAIN BY MONDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...JT AVIATION...ARNOTT
Hazardous weather outlook, Apr 5, 9:32 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 932 PM EDT MON APR 5 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-070145- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 932 PM EDT MON APR 5 2010 /832 PM CDT MON APR 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...GENERALLY NORTH AND WEST OF A KNOX TO HILLSDALE LINE. A FEW STORMS MAY PRODUCE PEA SIZED HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY... GENERALLY NORTH OF A WINAMAC TO DEFIANCE LINE. THUNDERSTORMS ARE LIKELY ON WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH ISOLATED DAMAGING WIND GUSTS...ESPECIALLY WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THE POSSIBILITY OF A BRIEF TORNADO AND HAIL TO ONE INCH IN DIAMETER CANNOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-070145- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 932 PM EDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. A FEW STORMS MAY PRODUCE PEA SIZED HAIL AND WIND GUSTS TO 40 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY AFTERNOON AND EVENING FOR WINDS UP TO 25 KNOTS. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY...AND STORMS ARE LIKELY ON WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS WEDNESDAY AFTERNOON WITH HAIL TO ONE INCH IN DIAMETER. WIND GUSTS TO 40 KNOTS ARE ALSO POSSIBLE. A SMALL CRAFT ADVISORY MAY BE NEEDED WEDNESDAY NIGHT AND THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX ARNOTT
In the hours before
Special weather statement, Apr 5, 10:53 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EDT MON APR 5 2010
MIZ077-060345-
BERRIEN MI-
1053 PM EDT MON APR 5 2010
AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE MICHIGAN BEACH
TO ST. JOSEPH TO 7 MILES WEST OF STEVENSVILLE...MOVING NORTHEAST AT
30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BENTON HARBOR...
FAIR PLAIN AND BENTON HEIGHTS...
STEVENSVILLE...
COLOMA...
PAW PAW LAKE...
WATERVLIET...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4225 8622 4208 8622 4207 8623 4201 8653
4200 8657 4207 8654 4208 8652 4213 8650
4218 8644 4225 8638 4225 8623
TIME...MOT...LOC 0253Z 245DEG 28KT 4223 8635 4212 8646
4203 8663
ARNOTTLocal storm report, Apr 5, 11:43 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1143 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG DOWAGIAC 41.98N 86.11W
04/05/2010 CASS MI TRAINED SPOTTER
SOME POWER LINES DOWN AND ROOF DAMAGE REPORTED
&&
EVENT NUMBER IWX1000390
SKIPPERLocal storm report, Apr 5, 11:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1152 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL FLOWERFIELD 42.07N 85.66W
04/05/2010 E0.88 INCH ST. JOSEPH MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1000391
PBMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:53 PM EDT | Special Weather Statement | IWX | Van Buren | 52 min |
| Apr 5, 11:38 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 37 min |
| Apr 6, 12:37 AM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 53 min |
| Apr 6, 9:56 AM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 49 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.